recovered on nardil and mood stabilizers, now am experiencing the same horrible anxiety after all this time. My dr. put me on 1 to 2 mg of clonazepam a day and though I am not perfect I am much better. I hear and read so many bad things about benzos, their efficacy , the side effects etc., but it has helped me alot. Am I dumb for taking these the last 3 weeks? and is it possible to use them short term and have a successful recovery. I am hoping someone has taken this route and recovered, otherwise I feel as though I am just heading down the wrong road.
Yes, it is possible to use benzo's short-term. Just be aware that you must taper off them slowly and may experience some rebound anxiety when you do. I would want to investigate the source of my anxiety with a therapist so to address the issue before curtailing my medication though. You may find that the anxiety is more situational or you may find it is somewhat physiological and may require a medication to control. A good therapist can help you sort this out and make the best decisions.
Hi patchseeker, Laurie has given you a great answer. I just wanted to confirm what she has said. This to follow is from the monogram for this medication. It explains about getting back off of clonazepam. Just follow your doctors direction, & I think you should be fine. Best wishes coming your way...
Physical and Psychological Dependence:
Withdrawal symptoms, similar in character to those noted with barbiturates and alcohol (e.g., convulsions, psychosis, hallucinations, behavioral disorder, tremor, abdominal and muscle cramps) have occurred following abrupt discontinuance of Clonazepam. The more severe withdrawal symptoms have usually been limited to those patients who received excessive doses over an extended period of time. Generally milder withdrawal symptoms (e.g., dysphoria and insomnia) have been reported following abrupt discontinuance of benzodiazepines taken continuously at therapeutic levels for several months. Consequently, after extended therapy, abrupt discontinuation should generally be avoided and a gradual dosage tapering schedule followed (see DOSAGE AND ADMINISTRATION). Addiction-prone individuals (such as drug addicts or alcoholics) should be under careful surveillance when receiving Clonazepam or other psychotropic agents because of the predisposition of such patients to habituation and dependence.
Following the short-term treatment of patients with panic disorder in Studies 1 and 2 (see CLINICAL PHARMACOLOGY: Clinical Trials), patients were gradually withdrawn during a 7-week downward-titration (discontinuance) period. Overall, the discontinuance period was associated with good tolerability and a very modest clinical deterioration, without evidence of a significant rebound phenomenon. However, there are not sufficient data from adequate and well-controlled long-term Clonazepam studies in patients with panic disorder to accurately estimate the risks of withdrawal symptoms and dependence that may be associated with such use.
I take 4 mg a day of Klonopin and have for over 10 years. I've gotton to the point where I only take 1-3 mg a day. I've never tried to stop because I'd go insane. Or, as you call it "a nervous breakdown."
It sounds like you want to use them short term. You can stop, and if you find that you need to continue taking the clonazepam, you can any time. I stopped quickly at 42 when I went to college again. I didn't need anything for anxiety. Strange, huh?
The other friends who have answered your question are bright and keen. You can take their answers to the bank.
God bless you, my friend patchseeker,
Hi Patchseeker, I've been on benzo's off and on for years. If you have an addictive personality, then no, you should not take a chance. I have heard about people who simply can't get off of them. BUT, if you don't have an addictive personality, you should have NO problems whatsoever with taking them, and getting off of them when the time is right.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 May 2010 • 5 answers
Posted 5 Dec 2010 • 5 answers
Posted 1 Mar 2016 • 1 answer
Posted 12 Oct 2017 • 1 answer
Posted 12 Jan 2018 • 0 answers